MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE INJECTOR NM; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE INJECTOR NM; INJECTOR AND SHEATHSET
Model Number NM-200L-0423
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature article: "transparent cap-assisted endoscopic sclerotherapy in esophageal varices: a randomized-controlled trial" by lili maa, xiaoquan huangb, jingjing lian, et al.This randomized prospective, single-center study was aimed to determine the feasibility, efficacy, and cost of performing endoscopic injection sclerosis (eis) with and without a transparent cap attached to the tip of the gastroscope.A total of 120 consecutive patients with esophageal varices with or without gastric varices were enrolled and randomized into two groups, a control (n=61) and a transparent cap-assisted (n= 59) group.The primary and secondary outcome measures were to determine whether the use of a transparent cap could reduce the use of salvage hemostasis methods while injection hemorrhage comparing to the endoscopic injection without a cap and to identify the hemorrhagic events that occurred during injection.Moreover, it also aimed to determine the convenience and the cost-effectiveness of using transparent cap-assisted endoscopy and the possibility of using this technique in clinical practice.The study reported a reduction of average injection sites in the transparent cap-assisted group compared with the control group (1.2 ± 0.4 vs.1.4 ± 0.05, p=0.000).No differences were observed for the hemorrhage that occurred during injection, and the rebleeding rate was statistically insignificant.In conclusion, transparent cap-assisted endoscopic sclerotherapy provided a clear field of vision by fixing the targeted veins.It also proved to reduce the salvage hemostasis method when bleeding occurs during sclerotherapy injection.And additionally, it is also associated with reduced numbers of injection sites and reduced cost of endoscopic therapy.The authors used two olympus devices, nm-200l-0423 and gif-h260.The authors did not specify which device was used in relation to the adverse events and therefore both will be reported.The adverse events reported were: thirty-six patients experienced hemorrhage during the injection in the transparent cap-assisted group and only in two patients balloon tamponade was used, six patients received additional injection sclerotherapy, and one patient received both balloon tamponade and sclerotherapy injection.In the control group, 31 patients had hemorrhage during injection, balloon tamponade was used in 12 patients, and five patients received additional injection sclerotherapy.The rebleeding rate 89.8% in transparent group and 93.4% in non-transparent group.This article includes two reports for the reported adverse events: patient identifier (b)(6): nm-200l-0423 patient identifier (b)(6): gif-h260 this is report 1 of 2 for patient identifier (b)(6): nm-200l-0423.
 
Event or Problem Description
Additional information received from the customer: the serial numbers are not available.In the author's medical opinion, the cause of the adverse event is more likely to be related to the level of technology and not the olympus device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the customer's response and author's medical opinion and the results of the legal manufacturer¿s investigation.Device history records review was not performed since the serial number was not provided.Olympus ships product manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.The device was not returned for investigation.

Brand Name
DISPOSABLE INJECTOR NM
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13586796
Report Number8010047-2022-03443
Device Sequence Number11930552
Product Code FBK
UDI-Device Identifier04953170381966
UDI-Public04953170381966
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNM-200L-0423
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown